Alert archive / West Virginia / Frost Advisories in 2006
Frost Advisory 2, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at Apr 27, 2006, 10:32 PM EDT for McDowell County, Wyoming County, West Virginia; Buchanan County, Dickenson County, Virginia. It took effect at Apr 28, 2006, 3:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2006, 10:32 PM EDT (02:32 UTC)
- In effect from
- Apr 28, 2006, 3:00 AM EDT
- Expired
- Apr 28, 2006, 8:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, WV
Counties Buchanan County, VA, Dickenson County, VA, McDowell County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 108 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2542 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRLX 280232 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1032 PM EDT THU APR 27 2006 VAZ003-004-WVZ033>036-281045- /O.NEW.KRLX.FR.Y.0002.060428T0700Z-060428T1200Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE 1032 PM EDT THU APR 27 2006 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY. DRY AIR AND CALM WINDS WILL ALLOW FOR FROST AT MANY LOCATIONS IN THE SOUTHERN AND CENTRAL MOUNTAINS OF WEST VIRGINIA AND BUCHANAN AND DICKENSON COUNTIES IN VIRGINIA EARLY FRIDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
1 follow-up statement
000 WWUS71 KRLX 280824 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 424 AM EDT FRI APR 28 2006 VAZ003-004-WVZ033>036-281200- /O.CON.KRLX.FR.Y.0002.000000T0000Z-060428T1200Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE 424 AM EDT FRI APR 28 2006 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. DRY AIR AND CALM WINDS WILL ALLOW FOR FROST TO DEVELOP IN THE SHELTERED VALLEYS OF THE SOUTHERN AND CENTRAL MOUNTAINS OF WEST VIRGINIA AND BUCHANAN AND DICKENSON COUNTIES IN VIRGINIA EARLY FRIDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ HC
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Apr 27, 8:02 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 27, 8:02 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 802 PM EDT THU APR 27 2006 .SHORT TERM /REST OF TONIGHT/... WILL UPDATE FORECAST TO REMOVE SPRINKLES AS DRY AIR AT SURFACE SHOULD PREVENT ANY MOISTURE FROM REACHING THE GROUND. AM CONCERNED ABOUT FROST POTENTIAL TONIGHT. WILL SEE HOW DEW POINTS REACT AFTER SUNSET BEFORE MAKING A DECISION ON THIS ISSUE. && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD...ALTHOUGH SOME MID DECK CLOUDS ARE POSSIBLE IN THE NORTH TONIGHT. && .PREV DISCUSSION... /ISSUED 325 PM EDT THU APR 27 2006/ SHORT TERM /REST OF TONIGHT THROUGH SATURDAY NIGHT/... WENT CLOSER TO LOWER FWC GUIDANCE VALUES FOR DEW POINTS OVERNIGHT THROUGH TOMORROW. THE TREND HAS CONTINUED TO BE LOWER THAN MOST GUIDANCE WHEN IT COMES TO DEW POINTS. THIS WILL ONCE AGAIN BRING RH VALUES TO THOSE THAT WERE EXPERIENCED TODAY...OR EVEN SLIGHTLY LOWER. TEMPERATURE WISE...PLAYED THE SAME GAME...LOWER THAN GUIDANCE...AT LEAST FOR OVERNIGHT WITH A GOOD RADIATION NIGHT FIGURED ESPECIALLY ACROSS THE SOUTHERN HALF OF THE CWA. FOR THE HIGH FRIDAY HAVE GONE A COUPLE DEGREE WARMER. COLD FRONT..WITH SCT CLOUDS ALONG IT...REMAINS ACROSS NORTHERN OHIO AND NORTHERN PENNSYLVANIA...SLOWLY SLIDING OUR WAY. GFS AND NAM HAVE SHOWN GOOD RESEMBLANCE WITH THE 12Z RUN. HAVE ADDED SPRINKLES TO NORTHERN AND CENTRAL WV LATE TONIGHT WITH THIS FEATURE. SO...NOT MUCH IS EXPECTED WITH THIS FRONT AS IT SLIDES THROUGH WITH ALMOST LITTLE CHANGES TO OUR WEATHER...OTHER THAN A SLIGHT WIND SHIFT WITH OUR ALREADY LIGHT WINDS AND SLIGHTLY COOLER TEMPS...A DEGREE OR TWO ACROSS THE EXTREME NORTHERN FRINGE OF THE CWA FRIDAY. FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT...A RIDGE OF HIGH PRESSURE ALOFT BETWEEN TWO CLOSED LOWS. THE UPPER LEVEL PATTERN WILL BE VERY SLOW TO CHANGE SO THIS RIDGE OF HIGH PRESSURE SHOULD REMAIN IN PLACE THROUGH THIS PERIOD. WITH HIGH PRESSURE OVER SRN ONTARIO AND THE NERN USA...THE SURFACE WILL REMAIN DRY...AS INDICATED BY THE MID 30S DEWPOINTS THAT WILL BE IN PLACE. THUS HAVE KEPT THE TIME FRAME DRY. WITH THE SKY COVER...THE MOISTURE THAT MOVES ACROSS THE RIDGE LOOKS TO BE UPPER LEVEL ONLY SO WHILE THERE WILL BE CIRRUS AROUND DURING THIS TIME PERIOD...IT SHOULD NOT IMPEDE THE SUN AND FOR THE MOST PART SHOULD NOT BE A MAJOR FACTOR IN THE FORECAST. PERHAPS DURING THE EARLY MORNING HOURS ON SUNDAY AS THE RIDGE AXIS MOVES EAST OF THE AREA...THE CIRRUS SHOULD BEGIN TO THICKEN. FOR TEMPERATURES HAVE GONE BELOW THE GUIDANCE ON FRIDAY NIGHT AS RADIATIVE CONDITIONS SHOULD GOOD. ON SATURDAY...WITH GOOD SUNSHINE HAVE GONE ABOVE THE COOLER MAV/MET NUMBERS JUST A TOUCH...ESPECIALLY ACROSS CENTRAL WV AS DOWN SLOPE FLOW SHOULD PROVIDE A LITTLE TEMPERATURE BOOST. SATURDAY NIGHT ROAD THE COOLER MAV NUMBERS AS RADIATIVE CONDITIONS STILL LOOK GOOD...BUT WILL HAVE TO WATCH TO SEE IF HIGH CLOUDS THICKEN...WHICH COULD HOLD TEMPERATURES UP A TOUCH ACROSS THE SOUTH. LONG TERM /SUNDAY THROUGH THURSDAY NIGHT/... SIGNIFICANT CHANGES TO THE FORECAST ON SUNDAY. MODELS CONTINUE TREND OF A MORE AMPLIFIED UPPER PATTERN SUNDAY...WITH H5 RIDGE CENTERED OVER JAMES BAY SANDWICHED BETWEEN TWO H5 CLOSED LOWS SOUTHWEST AND SOUTHEAST OF ITS CENTER. THE THUMB/PROTECTION RIDGE WILL BE EFFECTIVE IN SHIELDING MUCH OF THE REGION FROM SHOWERS AND THUNDERSTORMS SUNDAY AND MONDAY. THUS...HAVE LOWERED POPS...ONLY LEAVING SLIGHT CHANCE AND CHANCE IN MY EXTREME SOUTHWEST BY LATE SUNDAY. WITH LESS CLOUDS...ADDED A FEW DEGREES TO HIGHS ALSO...TRENDING SLIGHTLY ABOVE MEX MOS NUMBERS. AS THE SOUTHERN EDGE OF THE UPPER RIDGE WEAKENS...THE TWO CLOSED H5 LOWS WILL TRY TO COMBINE FORCES...AND THIS SHOULD ALLOW PRECIP TO MAKE MORE EASTERN PROGRESS ON MONDAY. COLDEST H5 TEMPS NEAR -20C ARRIVE DURING THE AFTERNOON...SO KEPT THUNDER...WITH GOOD VORT MAX MARCHING OUR WAY THROUGH KENTUCKY. AIRMASS WILL CONTINUE TO BE DRY THOUGH...SO BEST CHANCE FOR PRECIP DURING THIS WHOLE EVENT WILL BE SOUTHWESTERN WEST VIRGINIA...SOUTHWESTERN VIRGINIA AND NORTHEASTERN KENTUCKY. ALL MODELS CONTINUE TO HAVE PROBLEMS FIGURING OUT HOW THESE TWO LOWS WILL INTERACT THROUGH THE REST OF THE LONG TERM...BOUNCING BACK AND FORTH WITH DISTURBANCES...WHICH MAY ALLOW FOR SOME SHOWERS EARLY TUESDAY...SO CONFIDENCE IS LOW HERE. NEAR THE END OF THE LONG RANGE...POSSIBLY ANOTHER GOOD SHOT OF COOLER AIR WITH A FRONT APPROACHING FRIDAY...AND A RETURN TO A MORE AMPLIFIED EASTERN TROUGH/WESTERN RIDGE SETUP. PREV DISCUSSION... /ISSUED 140 PM EDT THU APR 27 2006/ AVIATION... COLD FRONT REMAINS WELL TO OUR NORTH...SLIDING SOUTHWARD ACROSS EXTREME NORTHERN PORTIONS OF OHIO AND PENNSYLVANIA. TRACKING THE CLOUDS THAT ARE CURRENTLY ALONG IT...THEY SHOULD GET TO CKB AND VICINITY AFTER 23Z. STILL...THE WESTERN EXTENT OF THESE CLOUDS IS STILL PRETTY WEAK. AS A RESULT...HAVE PLAYED UP MORE CLOUDS ACROSS THE EASTERN TAF SITES THAN THOSE CLOSER TO THE OHIO RIVER. EVEN WITH THIS VFR CEILINGS AND VIS ARE EXPECTED TO CONTINUE OVER THE NEXT 24 HOURS. OUR CURRENT LIGHT AND VARIABLE WINDS WILL LOWER OVERNIGHT AND WILL REMAIN LIGHT...GENERALLY LESS THAN 10KTS THROUGH FRIDAY EVENING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...RPY AVIATION...RPY
Hazardous weather outlook, Apr 27, 3:38 AM EDT, 18 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 338 AM EDT THU APR 27 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-280745- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 338 AM EDT THU APR 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 27, 10:29 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1029 PM EDT THU APR 27 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>032-280430- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON 1029 PM EDT THU APR 27 2006 ...PATCHY FROST POSSIBLE IN OUTLYING AREAS... DRY AIR AND CALM WINDS OVER PORTIONS OF SOUTHEAST OHIO... NORTHEAST KENTUCKY...AND WESTERN WEST VIRGINIA COULD ALLOW SOME OF THE NORMALLY COLDER OUTLYING LOCATIONS TO SEE SOME PATCHY FROST TOWARD MORNING. LOCATIONS NEAR MAJOR RIVERS AND LARGER CITIES SHOULD NOT SEE THE FROST. PERSONS AND GARDEN CENTERS IN VULNERABLE AREAS SHOULD PROTECT ANY SENSITIVE OUTDOOR VEGETATION.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:03 PM EDT | Frost Advisory | RLX | Braxton, Calhoun, Doddridge, Gilmer, Harrison, Jackson and 9 more | 17 hr |
Nearby
Frost Advisories in West Virginia, 2006Frost Advisories in Virginia, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.